MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3): a portion of the device was discarded and a portion remained in the patient, thus no device evaluation could be completed.H6): lld cut/cap is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to occlusion and non function.A right atrial (ra) lead was present in the patient as well, but was not targeted for extraction.A spectranetics lld #2 lead locking device (lld #2) was inserted into the lead to provide traction.Beginning with a spectranetics 13f tightrail sub-c rotating dilator sheath followed by a 13f tightrail (long), attempts were made to advance past the occlusion.During the procedure, access was gained using a wire, and a new rv lead was implanted.At that time, the decision was made to stop any further extraction attempts, leaving the non functional rv lead in place.Attempts were made to unlock the lld #2 from the rv lead, but were unsuccessful; therefore, the rv lead/lld were cut and capped and remained in the patient.The patient survived the procedure.This report captures the lld #2 within the rv lead which was cut and capped and remained in the patient.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19680312
Report Number3007284006-2024-00140
Device Sequence Number15182942
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)250523(10)FLC23E18A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC23E18A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS TIGHTRAIL SUB-C DILATOR SHEATH.; ST. JUDE MEDICAL 1388TC RA PACING LEAD.; ST. JUDE MEDICAL 1388TC RV PACING LEAD.
Patient Age70 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite